Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 11, 2021, 9:08 PM EDT for Franklin County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 9:08 PM EDT (01:08 UTC)
- Expired
- Jul 11, 2021, 9:45 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
County Franklin County, PA
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WWUS81 KCTP 120108
SPSCTP
Special Weather Statement
National Weather Service State College PA
908 PM EDT Sun Jul 11 2021
PAZ035-036-064-120145-
Fulton PA-Adams PA-Franklin PA-
908 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON...ADAMS...AND
FRANKLIN COUNTIES UNTIL 945 PM EDT...
At 908 PM EDT, Doppler radar indicated a strong thunderstorm over
Fayetteville, moving east at 40 mph.
Wind gusts up to 50 mph are possible.
This storm will remain over mainly rural areas of west central Adams,
Franklin and southeastern Fulton Counties, including the following
locations... Orrstown, Williamson, State Line, Quincy and Upton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3972 7838 4013 7758 4002 7751 3998 7746
3995 7746 3998 7743 3993 7738 3972 7760
TIME...MOT...LOC 0108Z 286DEG 33KT 3990 7756
$$
GutierrezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 4:25 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 11, 4:25 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service State College PA 425 PM EDT Sun Jul 11 2021 .SYNOPSIS... A warm front draped near and just to the north of Route 322 in Western and Central PA this afternoon will drift slowly north through this evening, ushering in higher humidity and hotter temperatures for the beginning of the upcoming week. This will also increase the chance of mainly afternoon and early evening showers and thunderstorms through the middle of the week, some of which could contain gusty winds and locally heavy rain. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Small amount of CIN present in the soundings early this afternoon has vanished, but rather weak mid-level lapse rates are still preventing tall and well organized updrafts from forming thus far. As a potent shortwave and associated uvvel max approaching from the PA/Ohio border will help to intensify the storms and bring a few to several hour period of heavier rain across the NW half of the CWA late today through the evening hours. Target area for the heaviest rain (locally over 2 inches possible) and flash flooding concerns appears to be across the Ncent Mtns and portions of the Upper Mainstem of the Susq Valley where FFG values are the lowest and last few runs of the HRRR/RAP focus the best chc for two-three training TSRAs. The best low-mid level shear and broad-looping hodographs up through 2KM are INVOF KDUJ/KUNV and points just to the SE into early this evening. This is where the greatest supercell/isolated brief tornado risk will reside. Precip will linger the longest across our NE zones tonight and convection could back-build for up to several hours there later tonight as the sfc warm front stalls out and the aforementioned upper shortwave and associated speed max merges in with a larger scale entrance region of an upper jet from the Finger Lakes Region of NY to New England. Min temps tonight in the 60s to low 70s in the SE will make it feel much muggier than recent nights with a narrow T/Td spread after midnight, leading to some patchy fog. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... More of the same is in store for Monday with high PWATs and perhaps better destabilization. However, some short wave ridging is in place for some of the day. Might be tough to crank up enough CAPE to make strong/severe storms. Maxes will probably be 5-8F higher on Mon vs. Sun. Most likely time for storms is the late aftn around peak heating. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Not much change today in the extended forecast department. Still looking like Thursday would be the one day with the best chance to be mainly dry this week. Models today slightly less wet today with Thursday. Still not clear cut for later next weekend. Most of the guidance the last few days has shown a mixed signal for if we can get some dry weather. The 12Z EC today shows a better chance for drier weather on next Sunday. More detail below. Large scale upper level ridge across the western states will keep a weakness in the upper level flow over the eastern states for the new week. Dewpoints will come up high, but 500 mb heights come up toward 594 dm. Thus while showers and storms will occur from time to time next week, it will not be wet all the time, given how warm aloft it will be. Main chance for rain will be later in the afternoon and early evening. Temperatures will run above normal again, but numbers not quite there for any heat products. Main chance for coming close at this point would be near Lancaster. Best chance of any dry days will be Thursday. Still hints of a lee-side trough across the east that day too, so an isolated shower or storm could occur. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MVFR CIGS likely to persist for most or all of the region near and to the north of a line from KBFD to KUNV KSEG and KHZL through early this evening with local IFR cigs and vsbys in +RA/TSRA as a warm front has difficulty lifting slowly north across the state. VFR to Tempo MVFR in SHRA/TSRA will occur across the Laurel Highlands region and Scent PA. Hires model guidance signals heavy downpours are most likely across the northern 1/2 of the airspace later this afternoon/evening, but confidence is low. Cigs should trend steadily lower across the northern 1/2 late today with MVFR-IFR conditions probable tonight into early Monday morning. Showers and storms should fade after 06Z Mon. Outlook... Tue-Wed...Rounds of locally heavy showers and t-storms with restrictions likely. Thu...Low chance for isolated showers/t-storms. Fri...Still a chance of showers and storms ahead of a cold front. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Lambert/Dangelo LONG TERM...Martin AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jul 11, 8:16 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service State College PA 816 PM EDT Sun Jul 11 2021 PAZ004-122100- Warren- 816 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Heavy rain is possible from several rounds of showers and thunderstorms, which could lead to localized flooding. Strong to severe thunderstorms with gusty winds are possible late this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-122100- Tioga- 816 PM EDT Sun Jul 11 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Heavy rain is possible from several rounds of showers and thunderstorms, which could lead to localized flooding. Strong to severe thunderstorms with gusty winds are possible late this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-026>028-034>036-045-049-050-056-063>065-122100- Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Bedford-Fulton-Franklin-Southern Clinton-Union-Snyder-Perry- Cumberland-Adams-York- 816 PM EDT Sun Jul 11 2021 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms with gusty winds are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ041-046-122100- Northern Lycoming-Southern Lycoming- 816 PM EDT Sun Jul 11 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010-011-017-024-025-033-122100- McKean-Potter-Elk-Cameron-Clearfield-Cambria-Blair-Somerset- 816 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ066-122100- Lancaster- 816 PM EDT Sun Jul 11 2021 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Strong to severe thunderstorms with gusty winds are possible late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The heat index could reach 100 degrees for a few hours both Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-053-122100- Sullivan-Columbia- 816 PM EDT Sun Jul 11 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Heavy rain is possible from several rounds of showers and scattered strong to severe thunderstorms, which could lead to localized flooding and gusty winds late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051-052-057>059-122100- Montour-Northumberland-Dauphin-Schuylkill-Lebanon- 816 PM EDT Sun Jul 11 2021 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Heavy rain is possible from several rounds of showers and scattered strong to severe thunderstorms, which could lead to localized flooding and gusty winds late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Local storm report, Jul 11, 8:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
836 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 2 NE SHY BEAVER 40.31N 78.18W
07/11/2021 HUNTINGDON PA 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN LINCOLN
TOWNSHIP NEAR THE LAKE RAYSTOWN RESORT.
&&Local storm report, Jul 11, 8:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
854 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG ALTOONA 40.51N 78.41W
07/11/2021 BLAIR PA 911 CALL CENTER
ROOF DAMAGE TO A BUILDING IN THE 1800 BLOCK
OF UNION AVE.
&&Local storm report, Jul 11, 8:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG BELLWOOD 40.60N 78.33W
07/11/2021 BLAIR PA UTILITY COMPANY
TREES AND WIRES DOWN.
&&Local storm report, Jul 11, 8:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
858 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG TYRONE 40.68N 78.24W
07/11/2021 BLAIR PA PUBLIC
TREES AND WIRES DOWN.
&&Local storm report, Jul 11, 8:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG BALD EAGLE 40.72N 78.19W
07/11/2021 BLAIR PA UTILITY COMPANY
TREES AND WIRES DOWN.
&&Special weather statement, Jul 11, 9:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
908 PM EDT Sun Jul 11 2021
PAZ035-036-064-120145-
Fulton PA-Adams PA-Franklin PA-
908 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON...ADAMS...AND
FRANKLIN COUNTIES UNTIL 945 PM EDT...
At 908 PM EDT, Doppler radar indicated a strong thunderstorm over
Fayetteville, moving east at 40 mph.
Wind gusts up to 50 mph are possible.
This storm will remain over mainly rural areas of west central Adams,
Franklin and southeastern Fulton Counties, including the following
locations... Orrstown, Williamson, State Line, Quincy and Upton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3972 7838 4013 7758 4002 7751 3998 7746
3995 7746 3998 7743 3993 7738 3972 7760
TIME...MOT...LOC 0108Z 286DEG 33KT 3990 7756
GutierrezThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:03 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Columbia, Lycoming, Montour, Northumberland, Snyder and 1 more | 42 min |
| Jul 11, 8:43 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan | 62 min |
| Jul 11, 8:44 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill | 76 min |
| Jul 11, 8:52 PM EDT | Tornado Warning | CTP | Dauphin | 23 min |
| Jul 11, 9:07 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 2 hr |
| Jul 11, 9:32 PM EDT | Special Weather Statement | CTP | Fulton | 28 min |
| Jul 11, 9:32 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, York | 58 min |
| Jul 11, 9:52 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 53 min |
| Jul 11, 10:06 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lebanon, York | 118 min |
| Jul 11, 10:35 PM EDT | Special Weather Statement | CTP | Lebanon, York | 70 min |
| Jul 12, 12:04 AM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, York | 116 min |
| Jul 12, 1:21 PM EDT | Flash Flood Watch | CTP | Columbia, Cumberland, Dauphin, Juniata, Lebanon, Lycoming and 12 more | 13 hr |
| Jul 12, 2:15 PM EDT | Special Weather Statement | CTP | Lancaster | 60 min |
| Jul 12, 2:34 PM EDT | Special Weather Statement | CTP | Mifflin | 26 min |
| Jul 12, 2:36 PM EDT | Special Weather Statement | CTP | Perry | 24 min |
| Jul 12, 2:45 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 60 min |
| Jul 12, 2:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 41 min |
| Jul 12, 2:59 PM EDT | Special Weather Statement | CTP | Mifflin | 31 min |
| Jul 12, 3:17 PM EDT | Special Weather Statement | CTP | Lebanon | 43 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | CTP | Juniata | 45 min |
| Jul 12, 3:31 PM EDT | Areal Flood Advisory | CTP | Lancaster | 119 min |
| Jul 12, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 35 min |
| Jul 12, 3:56 PM EDT | Flash Flood Warning | CTP | Lancaster | 2 hr |
| Jul 12, 3:57 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| Jul 12, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 46 min |
| Jul 12, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 34 min |
| Jul 12, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 63 min |
| Jul 12, 4:57 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
| Jul 12, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 61 min |
| Jul 12, 5:42 PM EDT | Areal Flood Advisory | CTP | Lancaster | 93 min |
| Jul 12, 6:31 PM EDT | Areal Flood Advisory | CTP | Lancaster | 119 min |
| Jul 12, 6:43 PM EDT | Areal Flood Advisory | CTP | Tioga | 92 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.